Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Diabetic having dizzy spells. Have angina like pain. What could be the reason?

This is the 2nd day in a row that I've had small dizzy spells....When I say small - I mean they go as fast as they come....I acknowledge the spell and right myself in my chair and then by that time they have moved on. Both have occurred in the a.m. after I am already at work. I am 56, overweight and a type-2 diabetic....I am not tingling anywhere and have no angina type pains I don't even feel particuarly "spaced out" after an episode....should I be concerned with this "spell" happening 2 days in a row.?
Asked On : Sat, 27 Apr 2013
Answers:  2 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Such types of spells of dizziness or lightheadedness is very common and are caused by variety of factors and generally most of them are harmless and very brief,but if these symptoms persist or worsen or result in loss of consciousness then there could be some serious underlying condition which should be explored and investigated.
The most common cause are generally due to disturbance in blood pressure ( as in orthostatic hypotension ) or due to some side effects of medications ( due to use of ACE inhibitors or beta blockers ) or due to dehydration  ( by vomiting or diarrhea or due to use of diuretics ) or due to some neurological disorder or due to sinusitis or inner ear infections infections or may be due to low blood sugar levels.
There is a whole list of causes for such dizziness.
My advise to you is to wait and watch and if there is persistence or worsening of your symptoms,consult your doctor and get yourself examined and investigated.
Treatment would depend upon finding the cause.
Answered: Sat, 27 Apr 2013
I find this answer helpful
General & Family Physician Dr. Bruce Kinney, DO's  Response
Hello, thank you for posting your question on Healthcare Magic!

The symptoms you are describing are non-specific, meaning they may be caused by a number of things. Here are my recommendations:

1. Check your blood sugar at the time of the episodes to ensure it is not too low. If it is less than 70 have a small snack or drink some orange juice or soda.
2. Consider if anxiety may be playing a role. An anxiety attack could certainly have these symptoms. Are you under a great deal of stress either at work or at home?
3. If these episodes continue, make an appointment with your doctor. It is possible that an abnormal heart rhythm (such as atrial fibrillation) or valvular heart disease (such as aortic stenosis) could be the cause of your symptoms.

I hope I have given you some useful information.

Wishing you the best of health,

Dr. Kinney
Answered: Sun, 28 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]

Related questions you may be interested in


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor